Couldn't find what you looking for?

TRY OUR SEARCH!

I am taking Lamactil for Bi-Polar. I started out at 100mg a day, and am now up to 150mg per day. My questions is - How long does it take to get through the clumsiness stage as well as restless sleep. Although I feel that mania's seem to be getting better and more stable, the clumsiness and lack of a good nights sleep is starting to take it's toll. Any advice you can give me would be great. I take my meds at night so that the clumsiness is less noticable, per the Dr's instructions.

Loading...

Hello there! As far as side effects go, you have to realize that everyone’s different and will differently react to a drug. Many people speak well of lamictal for preventing manic and depressive episodes.
Many possible side effects are present with this drug but clumsiness other reported seems to be present for just a week or two. Nobody complained about experiencing this problem for longer.

As for the sleeping problem, there’s a catch. You are probably experiencing sleep disturbances because you’ve been taking the drug in the evening to avoid the clumsiness during the day.

How long have you been taking the drug? You have to realize what works best for you with these drugs. If you think that this drug is making you feel better and controlling your mania, then you have to learn to cope with some side effects although they are so annoying. You have to see if the benefits outweigh the side effects and learn about the best ways to avoid or at least minimize them.
Reply

Loading...

I just started taking lamactil for bipolar disorder and i have been experiencing some weird side effects. I do not like to be touched by anyone and have no sex drive. Has anyone else experienced these effects?
Reply

Loading...

Ia anyonw taking both Lamactil and depakote together? Has anyone experienced mustle pain after 4 weeks on either? I have been on Lamactil for about 40 days, which increased gradually. The Depakote only for two 1/2 weeks. Although I feel someone better I am extremely scared about the side effects (blindness is a big one) since my mother went blind around age 45-50.

I am also extremely nervous about the serious side effect on the liver. Both of these drugs can cause liver damage and I am on cholesterol medicine which can also effect the liver.

Is there any drug for manic depression/bi polar that does NOt have these serious side effectS.

Cindy 8-|
Reply

Loading...

Hi ,sorry I can't help with any of these questions but I do have one of my own, does any one know if you can take Lamactil and serotoin together, my Dr. is thinking of starting me on serotonin, I have been on Lamactil for months with no significant side effects apart from been lethargic and always tired. Thanks for any help you can give.
Reply

Loading...

I was prescribed Lamictal for raging mania and paranoid thinking. Within 2 weeks my moods began to stabilize. I am 54 and have always needed small doses of anything to get an effect, and as one gets older one may need less. The doctor said the minimum effective dose was 100mg but I felt better at 25mg, but went up to 100mg and have been doing really well with mood stabilization.
However, I was also given Lexapro and gained 40 pounds and my creatinine levels have gone up, filled with edema, and now worried about kidney damage.
It is very difficult to find any information on the connections between really serious long term, or even irreversible, side effects of a drug because the drug companies do not want to be sued, or even to put it on the warning labels.
Each person's body has its own inner wisdom and I am going with mine, I'm backing off. The drug may or may not have created the mood stabilization, I guess I'll soon find out if I need some other drug or will go natural.
Reply

Loading...

I was diagnosed with Bipolar 2, mixed episodes rapid cycling in July.
I was prescribed Lamactil(12.5mgs to start) because my Pdoc said it was one of the safer drugs, especially starting in lower doses to titrate(sp) in the system.
I have just weaned off Cymbalta(hell drug) and and on Serequel 25mgs 3 times a day.
I was started on Serequel in the hospital, and noticed a huge difference in my anxiety w/in 6 hours of taking the drug. I am still suffering from the withdrawal of the Cymbalta - though I weaned off gradually down to taking almost a non exsitent amount of grains.
I am having upset stomachs, the brain zaps, body aches, rages and anxiety that's going through the roof! I have ativan which I can take as needed, and boy have I had to..
Strangely after years of having absolutely no sex drive, I am starting to have one.. though I know I have to be careful it isn't part of the manic side of BP - but the SSRI/SNRI drugs killed my libido - and I am starting to connect with myself instead of just floating in a miasma.
I do find I mix up words when I speak, and stumble, but I figure that is just temporary side effect of the serequel. I am glad after seeing 2 previous Pdocs that I have the correct diagnosis, and can finally be on the road to finding some peace in my life. I just hope these side effects are just temporary, I loathe the thought of becoming a psych drug guinea pig again.
Reply

Loading...